So Long, Singulair (for now at least)

I woke up this morning feeling like I’ve been run over by a herd of elephants, which is typical of how I feel after a two or three day degranulation bender.

I definitely feel much better, though, and the only thing I’ve changed is that I stopped taking the Singulair.

Figures.

Actually, technically, I stopped taking montelukast, the generic form of Singulair. I mention this because it’s not fair to blame Singulair since it may not trigger me like the generic form does. I read on a couple of forum exchanges where patients say they can not take the generic form and can only have the brand name. Others have to compound their Singulair, or montelukast, which I’m open to doing again if all else fails.

In my case, it may very well be the dye in the pill. It’s awfully yellow and I honestly don’t know if I react to yellow dyes (or red or blue or..) or not. I should know by now, but I don’t, so I should just probably avoid them altogether from now on to be safe.

That’s the thing, though. Avoiding all the possible trigger things is almost impossible! Especially since I react to all dairy as well as soy and corn. Try finding anything out there without one of these three in them! Then add dyes to that and it’s like finding a needle in a million haystacks.

My doctor gave me the link to DailyMed.com so I can check each pill myself and it’s a really handy tool. When I actually use it (lol – ahem). Today I’ll call my pharmacy and see if they can help me find a solution first. If they can’t, then I’ll discuss compounding with my doctor when I see him again.

So watch this space, I’ll update what happens with the Singulair. I’m not giving up yet!! I really, really need a good anti-inflammatory since inflammation is the bane of my existence and just keeps coming back again and again.

To be continued…

 

Won't you please share?Share on FacebookShare on Google+Tweet about this on TwitterPin on PinterestShare on StumbleUponEmail this to someonePrint this page